Secukinumab is a human monoclonal antibody that targets and neutralizes interleukin (IL) 17A. Immune-associated adverse effects have been reported with treatment with secukinumab. We report what is to our knowledge the first case of anti–IL-17A–associated dermatomyositis (DM) exacerbation in a patient with psoriasis.
A woman in her 20s with a history of biopsy-proven psoriasis and juvenile DM presented for management of worsening psoriasis in 2018 at a time when her juvenile DM had been in remission for several years (Figure 1A). Between 2018 and August 2020, she had failed to respond to treatment with guselkumab and ustekinumab. Prior treatments for her psoriasis had included adalimumab, etanercept, methotrexate, and topical corticosteroids. Her DM had remained quiescent during treatment with anti–tumor necrosis factor (TNF) and anti–IL-12/23 medications for her psoriasis.
Perna DL, Callen JP, Schadt CR. Association of Treatment With Secukinumab With Exacerbation of Dermatomyositis in a Patient With Psoriasis. JAMA Dermatol. 2022;158(4):454–456. doi:10.1001/jamadermatol.2021.6011
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.